Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Can antiviral usage for shingles cause stiff jaw? - Online Doctor Chats

Date : 25-Mar-2014
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:I am 35 and developed shingles on my right flank. It started Friday night and I started antivirals on Sunday morning. I'm now having tightness in my jaw localized to the right side, soles of my feet are swollen and swollen lymph node in my right armpit. My question is, can I start with shingles on my flank and then have it start days later on my face, while on a antiviral? My annual family vacation is Thursday so I'm hoping these blisters will crust over by then.
Doctor:Hi, I am Dr. XXXXXXX
Doctor:I have gone through your query
User:Hello Dr. XXXXXXX
Doctor:I don't think you can develop shingles in other places while on antivirals
Doctor:It is quite uncommon for that to happen
User:Can the antivirals cause any of my reactions or do you think it might be posturing due to pain. I was thinking that I might be grinding my teeth at night so that could account for my jaw pain.
User:I'm just pretty unlucky wh
Doctor:Jaw pain could be because of posturing
Doctor:and yes, antivirals can sometimes cause tightness in the jaw and pain in the jaw
User:When something is rare I tend to get it. Haha. I'm a nurse and my husband is ER doctor and we were both taken off guard with this since I'm very healthy otherwise and my stress level is no different now than it has been over the past few years.
User:Thank you for addressing my issues. I will just take it one day at a time and see what happens.
Doctor:Is there anything else I can help you with?
User:No. Thank you again.
User:You too! Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor